Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 4, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 15, 2015, 3:40 PM EDT for 4 counties in South Carolina. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2015, 3:40 PM EDT (19:40 UTC)
- Expired
- Apr 15, 2015, 4:06 PM EDT
- In force
- 26 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Beaufort County, SC, Colleton County, SC, Hampton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 50 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
180
WUUS52 KCHS 151940
SVRCHS
SCC013-029-049-053-152030-
/O.NEW.KCHS.SV.W.0004.150415T1940Z-150415T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
340 PM EDT WED APR 15 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
COLLETON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
BEAUFORT COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
HAMPTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
JASPER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
* UNTIL 430 PM EDT
* AT 340 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
POCOTALIGO...OR OVER YEMASSEE...MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
YEMASSEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3274 8045 3270 8041 3266 8041 3265 8039
3263 8041 3263 8042 3261 8042 3261 8039
3257 8040 3255 8042 3255 8084 3256 8092
3274 8094 3281 8041
TIME...MOT...LOC 1940Z 265DEG 28KT 3266 8085
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
876
WWUS52 KCHS 152006
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
406 PM EDT WED APR 15 2015
SCC013-029-049-053-152015-
/O.CAN.KCHS.SV.W.0004.000000T0000Z-150415T2030Z/
COLLETON SC-BEAUFORT SC-HAMPTON SC-JASPER SC-
406 PM EDT WED APR 15 2015
...THE SEVERE THUNDERSTORM WARNING FOR COLLETON...BEAUFORT...HAMPTON
AND JASPER COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3274 8045 3270 8041 3266 8041 3265 8039
3263 8041 3263 8042 3261 8042 3261 8039
3257 8040 3255 8042 3255 8084 3256 8092
3274 8094 3281 8041
TIME...MOT...LOC 2002Z 265DEG 28KT 3268 8061
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 1:48 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Apr 15, 1:48 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
148 PM EDT WED APR 15 2015
.SYNOPSIS...
A BACKDOOR COLD FRONT WILL GRADUALLY ADVANCE SOUTH ACROSS THE
REGION THROUGH TONIGHT. A WEDGE OF HIGH PRESSURE WILL DEVELOP
BEHIND THE FRONT AND WILL STRENGTHEN THURSDAY AS A COASTAL TROUGH
DEVELOPS OFFSHORE. THE TROUGH WILL LIFT NORTHEAST UP THE COAST
FRIDAY...WITH WEAK HIGH PRESSURE DEVELOPING IN ITS WAKE. ANOTHER
STORM SYSTEM IS EXPECTED TO IMPACT THE AREA EARLY NEXT WEEK. HIGH
PRESSURE WILL RETURN MID WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
THIS AFTERNOON...A BACKDOOR COLD FRONT CURRENTLY OVER THE TRI COUNTY
AREA WILL GRADUALLY SHIFT SOUTHWARD THROUGH TONIGHT. DEEP MOISTURE
PROFILES CHARACTERIZED BY PWATS BETWEEN 1.4 TO 1.8 INCHES AND SFC
DEWPTS IN THE UPPER 60S TO LOWER 70S RESIDE AHEAD OF THE
FRONT. MODELS ARE IN GENERAL AGREEMENT THAT THE BULK OF PRECIP
WILL OCCUR AS AN H5 SHORTWAVE SHIFTS OVER THE AREA THIS AFTERNOON
INTO EARLY EVENING HOURS...WITH THE NSSL WRF AND HRRR INDICATING A
LINE OF SHOWER AND/OR THUNDERSTORM ACTIVITY SLOWLY PROGRESSING
WEST TO EAST ACROSS A LARGE PART OF THE AREA.
LATEST RADAR SHOWS A LINE OF SHOWERS WITH ISOLATED THUNDERSTORMS
SHIFTING OVER THE MIDLANDS AND TOWARD INLAND COUNTIES OF SOUTHEAST
SOUTH CAROLINA AND SOUTHEAST GEORGIA. EXPECT SOME INTENSIFICATION OF
THIS LINE AS IT ENCOUNTERS LOCATIONS THAT HAVE SEEN SUN TODAY.
SBCAPES NEAR 3000 J/KG ALONG WITH WEAK SHEAR AND POOR LAPSE
RATES...INDICATE MAINLY PULSE/MULTI-CELL THUNDERSTORMS OVER THE
AREA...WITH THE GREATER RISK IN SOUTHEAST GEORGIA AND FOR
LOCATIONS WEST OF I-95 IN SOUTHEAST SOUTH CAROLINA. SHOWERS AND
THUNDERSTORMS COULD ALSO DEVELOP AHEAD OF THIS LINE...WHERE LFC
AND LCL LEVELS INDICATE INITIATION. A FEW OF THESE STORMS COULD
BE STRONG...WITH DAMAGING WIND GUSTS BEING THE PRIMARY CONCERN
THIS AFTERNOON AND EVENING. ANOTHER AREA OF THUNDERSTORM
ENHANCEMENT SHOULD OCCUR LATER THIS AFTERNOON AS ACTIVITY
ENCOUNTERS THE SOUTHWARD MOVING BACKDOOR COLD FRONT. IN ADDITION
TO DAMAGING WINDS...LOCAL HEAVY RAINFALL IS POSSIBLE.
OVERALL HIGH TEMPS HAVE BEEN ADJUSTED UP 1-2 DEGREES SOUTH OF THE
BACKDOOR COLD FRONT THIS AFTERNOON. IN GENERAL...HIGH TEMPS
SHOULD RANGE IN THE MID 80S IN SOUTHEAST GEORGIA AND MID/UPPER
70S SOUTH OF THE FRONT IN SOUTHEAST SOUTH CAROLINA.
TONIGHT...THE FRONT SHOULD CONTINUE TO MOVE SOUTH AND MODELS
INDICATE MID LEVEL OMEGA...UPPER LEVEL DIVERGENCE INTO THE
EVENING HOURS. LOW LEVEL CONVERGENCE SHOULD ALSO REMAIN DECENT
ALONG THE FRONT. INSTABILITY SHOULD TAP OUT EARLY IN THE EVENING
AND WE TRENDED LIKELY POPS TOWARD CHANCE POPS AFTER MIDNIGHT.
SLIGHTLY COOLER AIR WILL BE NOTED ACROSS THE REGION AS A SURFACE
WEDGE STRENGTHENS.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY/...
THURSDAY...A WEDGE OF HIGH PRESSURE WILL PERSIST INLAND AND
STRENGTHEN AS A COASTAL TROUGH REMAINS OFFSHORE. DIFFERENCES EXIST
AMONG MODEL SOLUTIONS WITH THE EVOLUTION OF THESE FEATURES THROUGH
THE DAY WITH THE NAM LIFTING THE TROUGH NORTHEAST AND EURO/GFS
FAVORING A NEARLY STATIONARY TROUGH. HAVE LEANED TOWARDS THE
LATTER...WITH THE WEDGE REMAINING IN PLACE. DEEPEST MOISTURE AND
BEST FORCING WILL REMAIN OUT OF THE MAJORITY OF THE AREA...SO HAVE
TRENDED POPS DOWN QUITE A BIT. CURRENT POP SCHEME FEATURES 30-40
PERCENT CHANCE POPS. POOR THERMODYNAMICS WILL KEEP SEVERE THREAT
NEAR ZERO. CLOUDY SKIES AND COOL NORTHEAST FLOW WILL KEEP
TEMPERATURES BELOW NORMAL. HIGHS WILL RANGE FROM THE MID/UPPER 60S
NORTHWEST...TO MID 70S ACROSS THE SOUTHEAST. OVERNIGHT...THE COASTAL
TROUGH WILL SLOWLY LIFT NORTHEAST ALLOWING THE INLAND WEDGE OF HIGH
PRESSURE TO WEAKEN. LOWS WILL BE IN THE UPPER 50S/LOW 60S.
FRIDAY...THE WEDGE WILL ERODE AND THE PRESSURE PATTERN WILL BECOME
RATHER ILL-DEFINED WITH WEAK HIGH PRESSURE TO PREVAIL. WEAK
SHORTWAVE ENERGY AND MARGINAL MOISTURE WILL KEEP POPS LIMITED TO
AROUND 30 PERCENT. TEMPERATURES WILL MODERATE CLOSER TO NORMAL WITH
HIGHS IN THE MID/UPPER 70S. FRIDAY NIGHT...FAIRLY QUIET WEATHER WILL
BE ON TAP WITH LOWS MAINLY IN THE LOW 60S.
SATURDAY...HIGH PRESSURE WILL PREVAIL AHEAD OF THE NEXT STORM SYSTEM
DEVELOPING OVER THE SOUTHERN PLAINS. ALOFT...WEAK RIDGING WILL TAKE
PLACE WHILE A CUT OFF LOW DEEPENS OVER THE MIDWEST. INCREASING
MOISTURE AND SHORTWAVE ENERGY EJECTING OUT OF THE SOUTHWEST FLOW
WILL RESULT IN INCREASING CHANCES FOR SHOWERS/ISOLATED
THUNDERSTORMS...WITH THE BEST CHANCES BEING IN OUR SOUTHWEST
ZONES. LOW LEVEL THICKNESS PROGS SUPPORT HIGHS IN THE UPPER
70S/LOW 80S.
&&
.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
MODELS HAVE COME INTO A BIT BETTER AGREEMENT IN THE LONG TERM
PERIOD. ON SUNDAY...AN AREA OF LOW PRESSURE WILL BE MOVING NORTHEAST
INTO THE GREAT LAKES REGION. THE LOW WILL PROGRESS EAST AND SEND A
TRAILING COLD FRONT THROUGH THE AREA MONDAY NIGHT INTO TUESDAY.
SHOWERS/THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF AND ALONG THE
FRONT. QUIET WEATHER WILL RETURN MID WEEK AS HIGH PRESSURE BUILDS
INTO THE REGION.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
KCHS...A BACKDOOR COLD FRONT SHOULD SHIFT OVER THE TERMINAL
SOMETIME BETWEEN 18Z AND 20Z...WITH MVFR CIGS LIKELY THROUGH THE
AFTERNOON AND EVENING HOURS. SHOWERS AND/OR THUNDERSTORMS
ARE ALSO POSSIBLE IN THE VICINITY THE TERMINAL THIS AFTERNOON AND
COULD CAUSE VSBY REDUCTIONS. IFR CIGS WILL BE POSSIBLE LATE
AFTERNOON...BUT CONFIDENCE IN STARTING TIME OF EVENT IS TOO LOW TO
INCLUDE EARLIER THAN 03Z TONIGHT. PREVAILING IFR CONDITIONS ARE
EXPECTED OVERNIGHT AND INTO EARLY THURSDAY MORNING...BEFORE
GRADUALLY IMPROVING TO MVFR DURING THE AFTERNOON.
KSAV...VFR CONDITIONS ARE EXPECTED INTO THE AFTERNOON BUT SHOWERS
AND/OR THUNDERSTORMS COULD LOWER CIGS/VSBYS TO MVFR BY EARLY
EVENING. LOWER CIGS SHOULD THEN MOVE OVER THE TERMINAL TONIGHT AS
A BACKDOOR COLD FRONT APPROACHES THE TERMINAL. IFR CIGS APPEAR
LIKELY BEHIND THE FRONT LATE TONIGHT AND INTO THURSDAY MORNING.
CIGS SHOULD GRADUALLY IMPROVE TO MVFR LEVELS THURSDAY AFTERNOON.
EXTENDED AVIATION OUTLOOK...MVFR/IFR CIGS LIKELY INTO AT LEAST
FRIDAY MORNING AS A WEDGE OF HIGH PRESSURE PERSISTS INLAND. VFR
EXPECTED THROUGH MUCH OF THE WEEKEND OUTSIDE OF SHOWERS/TSTORMS.
&&
.MARINE...
A BACKDOOR FRONT WILL SLOWLY MOVE SOUTH THROUGH THE WATERS THIS
AFTERNOON AND TONIGHT. THUNDERSTORMS WILL BE THE MAIN RISK FOR
MARINERS THIS AFTERNOON...BEFORE THE PRESSURE GRADIENT BEGINS TO
PINCH LATER THIS AFTERNOON AND TONIGHT ALONG THE CENTRAL SOUTH
CAROLINA COAST. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR
CHARLESTON WATERS STARTING EARLY TONIGHT AS NORTHEAST FLOW
STRENGTHENS BEHIND THE FRONT. SEAS WILL ALSO BUILD FROM 2 FT TO
4-6 FT EAST AND NORTHEAST OF CHARLESTON AFTER MIDNIGHT. GEORGIA
WATERS WILL SEE A MUCH SLOWER PROGRESSION OF BUILDING SEAS AND
WINDS SHOULD STAY BELOW ADVISORY LEVEL CRITERIA THROUGH TONIGHT.
THURSDAY THROUGH MONDAY...A WEDGE OF HIGH PRESSURE WILL BE SITUATED
INLAND WITH A COASTAL TROUGH OFFSHORE. A TIGHTENED PRESSURE GRADIENT
WILL RESULT IN INCREASED WINDS/SEAS ESPECIALLY ACROSS OUR NORTHERN
ZONES. ONGOING SMALL CRAFT ADVISORY IN THE CHARLESTON COUNTY WATERS
WILL CONTINUE THROUGH MUCH OF THE DAY AS SEAS REMAIN 4-6 FEET. AN
ADVISORY MAY EVENTUALLY BE NEEDED IN THE OUTER GA WATERS AS WELL
HOWEVER THERE ARE SOME MODEL DISCREPANCIES ON WHERE THE COASTAL
TROUGH WILL SET UP SO HAVE OPTED TO HOLD OFF FOR NOW. ON
FRIDAY...THE WEDGE WILL BEGIN TO ERODE AND THE PRESSURE GRADIENT
WILL RELAX. HIGH PRESSURE WILL PREVAIL INTO EARLY WEEKEND AHEAD OF
THE NEXT LOW PRESSURE SYSTEM WHICH WILL IMPACT THE WATERS EARLY NEXT
WEEK. AT THIS TIME...WINDS/SEAS ARE EXPECTED TO REMAIN UNDER
HEADLINE CRITERIA.
RIP CURRENTS...STRENGTHENING NORTHEAST WINDS AND BUILDING WAVES
THURSDAY COULD PRODUCE AN ENHANCED RISK OF RIP CURRENTS INTO
FRIDAY.
&&
.TIDES/COASTAL FLOODING...
A COMBINATION OF ASTRONOMICAL HIGH TIDES AND LEFTOVER NORTHEAST
WINDS/SWELL WILL RESULT IN A THREAT FOR SHALLOW COASTAL FLOODING
NEAR THE TIME OF HIGH TIDE THURSDAY AND FRIDAY EVENING...PERHAPS
EXTENDING INTO THE SATURDAY EVENING HIGH TIDE.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 8 PM EDT
THURSDAY FOR AMZ350.
&&
SYNOPSIS...
NEAR TERM...DPB
SHORT TERM...ECT
LONG TERM...ECT
AVIATION...DPB
MARINE...DPB/ECT
TIDES/COASTAL FLOODING...Hazardous weather outlook, Apr 15, 4:38 AM EDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 438 AM EDT WED APR 15 2015 AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-052-161200- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 438 AM EDT WED APR 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-161200- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 438 AM EDT WED APR 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. RIP CURRENTS...THERE WILL LIKELY BE AN ENHANCED RISK OF RIP CURRENTS THURSDAY AND POSSIBLY INTO FRIDAY DUE TO BREEZY ONSHORE WINDS AND BUILDING SEAS...MAINLY ALONG THE SOUTH CAROLINA COAST. COASTAL FLOODING...HIGH ASTRONOMICAL TIDES AND STRENGTHENING NORTHEAST WINDS COULD PUSH TIDE LEVELS HIGH ENOUGH TO CREATE MINOR INUNDATION OF SALTWATER AROUND THE TIMES OF THE EVENING HIGH TIDES. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Apr 15, 2:47 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
247 PM EDT WED APR 15 2015
GAZ101-SCZ042-047-151915-
EFFINGHAM GA-HAMPTON SC-INLAND JASPER SC-
247 PM EDT WED APR 15 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...
EFFINGHAM...HAMPTON AND JASPER COUNTIES UNTIL 315 PM EDT...
AT 246 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SHIRLEY...OR 16 MILES NORTH OF SPRINGFIELD...MOVING EAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ESTILL...FURMAN...SCOTIA...COOSAWHATCHIE...ALMEDA INTERSECTION...
SHIRLEY...LENA AND ROBERTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3259 8092 3249 8134 3259 8140 3261 8140
3264 8142 3265 8139 3267 8140 3284 8103
TIME...MOT...LOC 1846Z 249DEG 24KT 3261 8131Special weather statement, Apr 15, 3:16 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
316 PM EDT WED APR 15 2015
SCZ042-043-047-152000-
HAMPTON SC-INLAND JASPER SC-INLAND COLLETON SC-
316 PM EDT WED APR 15 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON...HAMPTON...
BEAUFORT AND JASPER COUNTIES UNTIL 400 PM EDT...
AT 316 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GRAYS...OR 13 MILES NORTHWEST OF RIDGELAND...MOVING NORTHEAST AT 30
MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
YEMASSEE...FURMAN...EARLY BRANCH...HENDERSONVILLE...GRAYS...WHITE
HALL...MCPHERSONVILLE AND GILLISONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3273 8066 3268 8077 3270 8083 3266 8087
3264 8086 3253 8108 3268 8120 3295 8084
TIME...MOT...LOC 1916Z 234DEG 28KT 3265 8107The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 11:54 PM EDT | Special Weather Statement | CHS | Allendale | 36 min |
| Apr 15, 3:54 AM EDT | Small Craft Advisory | CHS | 60 hr | |
| Apr 15, 2:47 PM EDT | Special Weather Statement | CHS | Hampton | 28 min |
| Apr 15, 3:16 PM EDT | Special Weather Statement | CHS | Hampton | 44 min |
| Apr 15, 4:01 PM EDT | Special Weather Statement | CHS | Allendale | 29 min |
| Apr 15, 4:18 PM EDT | Special Weather Statement | CHS | Beaufort | 57 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.